Alert archive / Arkansas / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

August 2, 2020Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 2, 2020, 6:26 PM CDT for Madison County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 6:26 PM CDT (23:26 UTC)
Expired
Aug 2, 2020, 7:00 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS84 KTSA 022326
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT Sun Aug 2 2020
 
ARZ011-030000-
Madison AR-
626 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
700 PM CDT...

At 626 PM CDT, a strong thunderstorm was located over Boston, moving
south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Boston...                         Red Star...

LAT...LON 3588 9352 3584 9353 3583 9352 3576 9352
      3577 9364 3590 9364 3592 9351 3588 9351
TIME...MOT...LOC 2326Z 343DEG 18KT 3585 9358 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:16 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 2, 2:16 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
216 PM CDT Sun Aug 2 2020

.DISCUSSION...
Widely scattered convection has popped across southeast
OK/northwest AR, ahead of a weak front and in association with a
shortwave swinging through the northwesterly upper flow. This
activity will persist through the afternoon before scooting east
and dissipating this evening.

Drier air and surface ridging conditions will move into the region
for early next week, with temperatures running well below normal.
Look for lows in the upper 50s/mid 60s tomorrow morning, with some
mid 50s likely Tuesday morning lows for much of northwest AR into
northeast OK.

The northwesterly flow will become a bit more active toward the
middle of the week, with increasing storm chances Tuesday night
into Thursday. The more typical summer heat/humidity will return
late week and into the weekend as ridging builds across TX and
mid-level heights rise across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  84  60  83 /   0   0   0   0
FSM   66  86  64  87 /   0   0   0   0
MLC   64  85  62  83 /   0   0   0   0
BVO   59  82  56  80 /   0   0   0   0
FYV   59  81  54  82 /  10   0   0   0
BYV   61  83  55  82 /  10  10   0   0
MKO   62  83  60  82 /   0   0   0   0
MIO   61  82  55  81 /   0   0   0   0
F10   64  83  61  81 /   0   0   0   0
HHW   66  88  64  87 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....18
Hazardous weather outlook, Aug 2, 4:52 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Sun Aug 2 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Sun Aug 2 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...East Central and Southeast Oklahoma as well as Northwest
		   Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widely scattered showers along with isolated thunderstorms across
east central and southeast Oklahoma as well as northwest Arkansas
will remain possible into the early evening hours as a cold front
exits the region. Severe weather is not expected, though a couple
storms could be strong with gusty winds and locally heavy rainfall
possible. Precipitation looks to taper off by mid evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY THROUGH FRIDAY...Thunderstorm Potential.
SATURDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
A more unsettled weather pattern is expected for the middle to
latter part of the week, as we transition from a cool pattern to a
more typical summer time pattern. Thunderstorm chances return
Tuesday night into Wednesday, with the greatest chances Wednesday
night and Thursday. The severe weather threat is limited and
mainly in the form of damaging wind. However, an organized severe
weather event is not expected. Summer time heat and humidity are
also forecast to return by next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 2, 4:34 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CDT Sun Aug 2 2020

ARZ002-022215-
Carroll AR-
434 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
515 PM CDT...

At 433 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Roberson Hollow to 2 miles
northwest of Rudd. Movement was southeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Green Forest...                   Carrollton...
Osage...                          Rudd...
Rule...                           Coin...
Dryfork...                        Cabanal...
Metalton...                       Delmar...
Denver...                         Connor...

LAT...LON 3612 9346 3624 9358 3647 9330 3612 9330
TIME...MOT...LOC 2133Z 326DEG 9KT 3643 9330 3624 9352
Special weather statement, Aug 2, 5:03 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 PM CDT Sun Aug 2 2020

OKZ075-076-022230-
Latimer OK-Le Flore OK-
503 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LATIMER AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 530 PM CDT...

At 502 PM CDT, a strong thunderstorm was located 5 miles southwest of
Bengal, moving southeast at 15 mph.

Dime to nickel size hail and wind gusts up to 50 mph will be
possible with this storm.

Locations in or near the path include...
Talihina...                       Bengal...

LAT...LON 3468 9519 3482 9523 3488 9511 3470 9491
      3468 9498
TIME...MOT...LOC 2202Z 327DEG 14KT 3479 9514
Special weather statement, Aug 2, 6:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT Sun Aug 2 2020

ARZ011-030000-
Madison AR-
626 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
700 PM CDT...

At 626 PM CDT, a strong thunderstorm was located over Boston, moving
south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Boston...                         Red Star...

LAT...LON 3588 9352 3584 9353 3583 9352 3576 9352
      3577 9364 3590 9364 3592 9351 3588 9351
TIME...MOT...LOC 2326Z 343DEG 18KT 3585 9358

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:03 PM CDTSpecial Weather StatementTSALatimer27 min
Aug 2, 4:34 PM CDTSpecial Weather StatementTSACarroll41 min

Nearby

Special Weather Statements in Arkansas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.